Key result
Clozapine titration combined with valproate and olanzapine triggers early myocarditis that resolves upon drug cessation.
Why the study?
People of Asian ancestry have a higher risk of clozapine-induced inflammatory complications, yet reports of clozapine-induced myocarditis in this population remain scarce.
Case Report (n=2)
No
These two Korean cases demonstrate that clozapine-induced myocarditis presents early during titration (day 11) with spiking fever and CRP elevation before overt cardiac dysfunction, supporting slower titration (6.25 mg/day) and weekly CRP and troponin monitoring in Asian patients, particularly when co-prescribed valproic acid and olanzapine.
Early myocarditis risk during clozapine titration with valproate/olanzapine in Asian males warrants vigilance; hypothesis-generating for ethnicity-specific protocols.
Clozapine is a highly effective antipsychotic, but its use is limited by potentially fatal adverse reactions. People of Asian ancestry have a higher risk of clozapine-induced inflammatory complications, yet reports of clozapine-induced myocarditis (CIM) in this population remain scarce. We present two cases of CIM from a Seoul National University Hospital cohort. Both were young Korean males with schizophrenia spectrum disorders undergoing clozapine titration along with concomitant valproic acid and olanzapine. Eleven days after clozapine initiation, both patients developed spiking fevers with elevations in inflammatory markers and cardiac enzymes; subsequently, they developed more severe symptoms, such as dyspnea, chest pain, and altered mentality. Electrocardiography showed sinus tachycardia, and echocardiography revealed decreased systolic function. After clozapine discontinuation, symptoms and abnormalities in laboratory markers and electrocardiography resolved. These cases illustrate the clinical course of CIM in Asian young males and highlight the importance of monitoring inflammatory markers during clozapine titration.
No takes yet. Share an insight, caveat, or question.
Lee et al. (2026) conducted a case report in Clozapine-induced myocarditis in schizoaffective disorder (n=2). Clozapine was evaluated on Clinical presentation and resolution of clozapine-induced myocarditis. Clozapine titration at 12.5 mg/day with concomitant valproic acid and olanzapine led to myocarditis in 2 Korean males on day 11, which resolved after drug discontinuation.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: